Alert archive / Idaho / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 26, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 3, 2014, 4:59 PM MDT for 5 counties in Idaho. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2014, 4:59 PM MDT (22:59 UTC)
- Expired
- Aug 3, 2014, 5:45 PM MDT
- In force
- 46 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Jefferson County, ID, Madison County, ID
The radar
The Pocatello radar (KSFX), 65 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 11.0 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -336 J/kg
- Mixed-layer LCL
- 2853 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:17 PM MDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 3, 2:17 PM MDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 217 PM MDT SUN AUG 3 2014 .DISCUSSION...ISOLATED THUNDERSTORMS ALREADY DEVELOPING IN THE CENTRAL MOUNTAINS THIS AFTERNOON. ALSO KEEPING AND EYE ON A BAND IN SATELLITE IMAGERY MOVING UP FROM UTAH. THIS BAND COULD TRIGGER ADDITIONAL THUNDERSTORMS IN THE SOUTH CENTRAL HIGHLANDS AGAIN THIS AFTERNOON. THE LOW PRESSURE SYSTEM NEAR SAN DIEGO IS ON TRACK WITH MODEL PROJECTIONS. THE LEADING UPPER LEVEL FRONTAL BAND SHOULD BEGIN TO MOVE INTO THE SOUTH CENTRAL HIGHLANDS MONDAY MORNING AND ON TO THE CENTRAL MOUNTAINS BY MID DAY. PRECIPITABLE WATER VALUES INCREASE TO AROUND 1.25 INCHES MONDAY WITH THE CONTRIBUTION OF MORE MONSOON MOISTURE. MONDAY THROUGH WEDNESDAY IS SETTING UP TO BE A PRETTY WET TWO OR THREE DAYS FOR MUCH OF SOUTHEAST IDAHO. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE SAWTOOTH RECREATION AREA...INCLUDING THE BEAVER CREEK BURN SCAR...AND SMALL STREAMS AND CREEKS...INCLUDING CAMPING AREAS AND TRAILS AROUND GOOSE CREEK...OAKLEY RESERVOIR AND MAGIC MOUNTAIN. IT IS A PRETTY GOOD BET THERE WILL BE EMBEDDED THUNDERSTORMS AT TIMES. FOR THE SOUTH CENTRAL HIGHLANDS AREA...THE GFS MODEL SUGGESTS CLOSE TO 2 INCHES OF PRECIPITATION POSSIBLE OVER A 48 HOUR PERIOD. GRANTED SOME CONVECTIVE FEED BACK IS LIKELY PRESENT IN THE MODEL...BUT THE NAM MODEL IS NOT FAR OFF FROM THE NUMBERS. THE LAST COUPLE OF MODEL RUNS...THE LOW LIFTS NORTH TO IDAHO BUT THEN LINGERS OVER THIS AREA AS A TROUGH INTO POSSIBLY THURSDAY NIGHT OR FRIDAY MORNING. OTHER MODELS ARE NOT IN DISAGREEMENT. RS && .AVIATION...WITH MONSOON MOISTURE IN PLACE LOOK FOR SCATTERED MOUNTAIN SHOWERS AND THUNDERSTORMS AND ISOLATED VALLEY SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING. LOOK FOR VICINITY THUNDERSTORMS FOR ALL TAF SITES THIS AFTERNOON THROUGH EARLY EVENING. EXPECT BRIEF HEAVY RAIN AND GUSTY WINDS OF AROUND 50 MPH IN AND AROUND THUNDERSTORMS. LOOK FOR SHOWERS AND THUNDERSTORMS TO APPROACH FROM THE SOUTH BY LATE TOMORROW MORNING FOR ALL TAF SITES. CEILINGS WILL START TO DROP BUT REMAIN VFR TOMORROW. WYATT && .FIRE WEATHER...MONSOON MOISTURE CONTINUES TO PERSIST OVER THE REGION IN OVERALL HIGH PRESSURE RIDGING EARLY IN THE PERIOD. LOOK FOR LATE AFTERNOON INTO EARLY EVENING SCATTERED MOUNTAIN SHOWERS AND THUNDERSTORMS WITH ISOLATED SHOWERS AND THUNDERSTORMS IN THE VALLEYS TODAY. EXPECT BRIEF HEAVY RAIN AND GUSTY OUTFLOW WINDS IN AROUND AND THUNDERSTORMS TODAY. LOOK FOR SCATTERED TO NUMEROUS SHOWERS AND WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ON MONDAY AND TUESDAY AS AN UPPER LEVEL LOW APPROACHES FROM THE SOUTHWEST. LIGHTNING...HEAVY RAIN AND GUSTY OUTFLOW WINDS WILL THE BIGGEST IMPACTS. FLASH FLOODING PARTICULARLY OVER BURN SCARS IS THE GREATEST AREA OF IMPACT/CONCERN. A FLASH FLOOD WATCH IS IN EFFECT FOR THE MAJORITY OF IDAHO FIRE WEATHER ZONES 422 AND 427 AND THE WESTERN PORTION OF ZONE 413. TEMPERATURES WILL DROP BELOW NORMAL AND THE RELATIVE HUMIDITY WILL RISE ABOVE NORMAL EARLY IN THE WEEK. WYATT && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM MONDAY AFTERNOON THROUGH WEDNESDAY MORNING IDZ022. FLASH FLOOD WATCH FROM MONDAY AFTERNOON THROUGH WEDNESDAY MORNING IDZ031. &&
In the hours before
Special weather statement, Aug 3, 3:42 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 342 PM MDT SUN AUG 3 2014 IDZ020-032-032245- BUTTE ID-CUSTER ID- 342 PM MDT SUN AUG 3 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME SOUTHEASTERN CUSTER COUNTY IN CENTRAL IDAHO CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO UNTIL 445 PM MDT AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTH OF ARCO..MOVING EAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... HOWE... LAT...LON 4395 11289 4346 11298 4363 11342 4381 11343 TIME...MOT...LOC 2142Z 267DEG 8KT 4373 11330 DMH
Special weather statement, Aug 3, 4:31 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
431 PM MDT SUN AUG 3 2014
IDZ019>021-032330-
CLARK ID-JEFFERSON ID-BINGHAM ID-BUTTE ID-BONNEVILLE ID-POWER
ID-BANNOCK ID-MADISON ID-FREMONT ID-
431 PM MDT SUN AUG 3 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN BUTTE COUNTY IN EAST CENTRAL IDAHO
SOUTHWESTERN FREMONT COUNTY IN EASTERN IDAHO
SOUTH CENTRAL CLARK COUNTY IN EASTERN IDAHO
WESTERN MADISON COUNTY IN SOUTHEAST IDAHO
EXTREME NORTHWESTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
NORTH CENTRAL POWER COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
WESTERN BINGHAM COUNTY IN SOUTHEAST IDAHO
JEFFERSON COUNTY IN SOUTHEAST IDAHO
UNTIL 530 PM MDT
AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORM OUTFLOW ALONG A LINE EXTENDING FROM 10
MILES NORTHWEST OF CAMAS TO 13 MILES SOUTHWEST OF SOUTHWEST INL..AND
MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED.
LOCATIONS IMPACTED INCLUDE...
CENTRAL INL...
SOUTHWEST INL...
MUD LAKE...
CAMAS...
SOUTHEAST INL...
LAT...LON 4279 11286 4311 11305 4311 11301 4328 11301
4329 11320 4342 11336 4420 11237 4397 11147
TIME...MOT...LOC 2230Z 316DEG 14KT 4406 11236 4342 11319
DMHThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:59 PM MDT | Special Weather Statement | PIH | Custer | 46 min |
| Aug 3, 1:47 PM MDT | Flash Flood Watch | PIH | 5 days | |
| Aug 3, 3:42 PM MDT | Special Weather Statement | PIH | Butte | 63 min |
| Aug 3, 4:31 PM MDT | Special Weather Statement | PIH | Bingham, Jefferson | 59 min |
| Aug 3, 5:43 PM MDT | Flash Flood Warning | PIH | Blaine | 3 hr |
Nearby
Severe Thunderstorm Warnings in Idaho, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.